mysterious ailment

George M. Carter gmc0 at ix.netcom.com
Wed Mar 5 07:58:07 EST 1997


Are his interleukin-6 levels high? Lexipafant or some other approach
may help to lower them, if indeed that is the case?

		George M. Carter

jstron1 at umbc.edu (strong john) wrote:

>Hi folks,

>A member of my family has an immune system problem and is getting steadily
>worse.  The doctors so far have no remedy aside from frequent plasma
>transfusions, which are becoming more frequent.

>What appears to be happening is that the immune system is able to generate
>an antibody response, but is unable to stop it once the foreign bodies
>have been taken care of.  The protein level in the blood rises, accompanied
>by severe bouts of weakness.  An ordinarly strong man in his early 50's
>can do nothing but crawl when the symptoms get bad.  A plasma transfusion
>plus a dose of albumin relieves the symptoms, but this remedy doesn't
>seem to be working anymore.  In fact, the hospital has ran out of the
>necessary drugs and (for the time being) he cannot get enough treatment.

>The doctors say that have not encountered someone with this problem before.
>I assume they have scoured the literature and the journals.
>But if there is someone else with this problem, it would be great for
>his doctors to know about it.  Please send me email if anybody can help.
>Thanks.

>John
>jstron1 at umbc.edu





More information about the Immuno mailing list